Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 22, NWS Corpus Christi, TX

September 11, 2005Aransas County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2005, 11:23 AM CDT for Aransas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2005, 11:23 AM CDT (16:23 UTC)
Expired
Sep 11, 2005, 1:30 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2485 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 111627
FFWCRP
TXC007-111830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1123 AM CDT SUN SEP 11 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARANSAS COUNTY IN SOUTH TEXAS

* UNTIL 130 PM CDT

* AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUING TO AFFECT ARANSAS 
COUNTY. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OCCURING 
ON AREA ROADWAYS IN AND AROUND ROCKPORT...INCLUDING THE STATE 
HIGHWAY 35 BYPASS AT MARKET STREET.

DOPPLER RADAR HAS ESTIMATED A WIDESPREAD 2 TO 3 INCHES OF RAINFALL 
HAS OCCURRED ACROSS ARANSAS COUNTY...WITH ISOLATED TOTALS OF 3 TO 4 
INCHES. AN ADDITIONAL 1 INCH OF RAIN WILL BE POSSIBLE DURING THE 
NEXT HOUR OR TWO ACROSS THE COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2790 9713 2806 9718 2803 9714 2811 9704
      2801 9702 2810 9691 2811 9695 2818 9694
      2811 9698 2812 9701 2819 9701 2827 9711
      2831 9679 2821 9680 2814 9688 2804 9685
      2790 9699

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:40 AM CDT, 43 minutes earlier.

Area forecast discussion, Sep 11, 10:40 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT SUN SEP 11 2005

.UPDATE...NO MAJOR UPDATES ARE NEEDED TO THE INHERITED FORECAST.
UNLIKE YESTERDAY...AXIS OF THE DEEPEST TROPICAL MOISTURE HAS
SITUATED ITSELF ACROSS S TX...AS OPPOSED TO YESTERDAY WHERE IT WAS
OVER THE GULF WATERS. AN AREA OF GOOD MOISTURE CONVERGENCE...AS WELL
AS A SFC THETA-E BOUNDARY...REMAINS SITUATED ALONG THE COAST.
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM PORT ARANSAS
UP INTO REFUGIO COUNTY. WITH MOISTURE FLUX CONVERGENCE AXIS SITUATED
IN THIS AREA AND NOT MOVING MUCH...ALONG WITH DEEP LAYER SRLY
FLOW...TRAINING OF STORMS HAS BECOME AN ISSUE RESULTING IN A FEW
FLASH FLOOD WARNINGS. ALSO...GIVEN TROPICAL NATURE OF AIRMASS AND
CLOUD TOPS COOLING TO -70 TO -74 DEG C...HEAVY 1HR RAINFALL RATES
WILL OCCUR IN THIS AREA.

LIKE THE CURRENT GFS RUNS HANDLING OF THE QPF FOR THE REMAINDER OF
TODAY. WONT BE MAKING TOO MANY CHANGES TO POPS. TEMPS ON THE OTHER
HAND ARE GOING TO ONCE AGAIN BE VERY TRICKY FROM VICTORIA DOWN
THROUGH CORPUS CHRISTI...BENEATH THE CLOUDS AND RAIN. MAY LOWER
HIGHS A FEW DEGREES IN THIS AREA.

&&

.AVIATION...SCATTERED TO NUMEROUS RWS/TSTMS WILL CONT THRU AT LEAST
18Z FROM VCT TO RAS. IFR CONDS WILL OCCUR IN THE STRONGEST STORMS...
CURRENTLY ACROSS REFUGIO...ARANSAS AND SAN PATRICIO COUNTIES.
ELSEWHERE...SCT RWS/TSTMS WILL CONT TO DEVELOP HEADING INTO THE AFTN.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR...SHORT-TERM
Hazardous weather outlook, Sep 11, 6:00 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 AM CDT SUN SEP 11 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-112100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
600 AM CDT SUN SEP 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF
SOUTH TEXAS TODAY AND TONIGHT AS DEEP TROPICAL MOISTURE REMAINS IN
PLACE.  THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL.  WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY
WITH ISOLATED HEAVIER AMOUNTS.  SOME FLOODING OF LOW LYING ROADS
IS POSSIBLE THROUGH TONIGHT.  NO ORGANIZED SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. THE MAIN
IMPACT FROM THESE SHOWERS AND STORMS WILL BE ISOLATED LOCALLY HEAVY
RAINFALL.  THERE IS A SLIGHT SHOWERS AND THUNDERSTORMS SHOWERS AND
THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THIS TIME...NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. NO HAZARDOUS
WEATHER IS ANTICIPATED ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

91/86

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:20 PM CDTFlash Flood WarningCRPWebb3 hr
Sep 11, 9:29 AM CDTFlash Flood WarningCRPAransas, Refugio2 hr
Sep 11, 10:16 AM CDTMarine Weather StatementCRP3 hr
Sep 11, 1:40 PM CDTFlash Flood WarningCRPNueces2 hr
Sep 11, 4:45 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.